MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported, "one of our retina surgeons was trying to implant a ct lucia 602 17.5 diopter lens.The patient became uncooperative mid procedure, and the surgeon had to abort the implantation of the lens.At that point the lens was in the patient's eye, it was cut into several pieces and removed, and the patient was left aphakic.The lens was discarded.".
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Based on the information provided, the risk assessment for the ct lucia 3-piece product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue: · the uncooperative behavior of the patient during the procedure introduced an unexpected variable that disrupted the surgical process.This sudden movement likely created challenges for the surgeon in maintaining control and precision during the implantation, which ultimately led to the decision to abort the procedure to ensure patient safety.The need to cut the lens into pieces for removal and the subsequent aphakic state of the patient highlights the complexity and difficulty of managing intraoperative disruptions.While the ct lucia 3-piece lens is designed for controlled implantation, unanticipated patient movements can compromise surgical outcomes and require swift adjustments by the surgeon to mitigate risk and prevent further complications.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key20779201
Report Number3010126268-2024-00104
Device Sequence Number21095609
Product Code HQL
UDI-Device Identifier00843045100881
UDI-Public(01)00843045100881(17)260630
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number602
Device Catalogue Number003500-0050-667
Device Lot Number3S210806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown